Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diabetic, partially blind, had no resistance after injecting Lantus, suspicion of injecting air. What should be done?

I am a 42 year old male, Type 1 Diabetic. I am partially blind and was drawing up my nightly dose of Lantus , 50 units. I thought the syringe was full & injected it into the fatty tissue of my abdomen . After realizing there was no resistance I am concerned I just injected 50 units of air in my belly. The Lantus vial was empty. What should I do? Should I go to the ER? Could I get an air embolus from this? Thank you David
Asked On : Tue, 11 Sep 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM

You are Type I Diabetes and using Lantus as you are taking 50 U it must be a 100 u/ml insulin so volume is only 0.5ml of air in to the subcutenuous tissue ,do not worry at all this is very small volume it will not cause air embolism.
It will be just absorbed.
But as you are having visual impairment just be more careful while taking self injections.

Best of Luck.
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor